Journal of Applied Mathematics

Iterative Reproducing Kernel Method for Solving Second-Order Integrodifferential Equations of Fredholm Type

Iryna Komashynska and Mohammed AL-Smadi

Full-text: Open access

Abstract

We present an efficient iterative method for solving a class of nonlinear second-order Fredholm integrodifferential equations associated with different boundary conditions. A simple algorithm is given to obtain the approximate solutions for this type of equations based on the reproducing kernel space method. The solution obtained by the method takes form of a convergent series with easily computable components. Furthermore, the error of the approximate solution is monotone decreasing with the increasing of nodal points. The reliability and efficiency of the proposed algorithm are demonstrated by some numerical experiments.

Article information

Source
J. Appl. Math., Volume 2014 (2014), Article ID 459509, 11 pages.

Dates
First available in Project Euclid: 2 March 2015

Permanent link to this document
https://projecteuclid.org/euclid.jam/1425305711

Digital Object Identifier
doi:10.1155/2014/459509

Mathematical Reviews number (MathSciNet)
MR3206881

Citation

Komashynska, Iryna; AL-Smadi, Mohammed. Iterative Reproducing Kernel Method for Solving Second-Order Integrodifferential Equations of Fredholm Type. J. Appl. Math. 2014 (2014), Article ID 459509, 11 pages. doi:10.1155/2014/459509. https://projecteuclid.org/euclid.jam/1425305711


Export citation

References

  • D. Hamlin and R. Leary, “Methods for using an integro-differential equation as a model of tree height growth,” Canadian Journal of Forest Research, vol. 17, no. 5, pp. 353–356, 1987.
  • A. Tari, “The differential transform method for solving the model describing biological species living together,” Iranian Journal of Mathematical Sciences & Informatics, vol. 7, no. 2, pp. 63–74, 2012.
  • A. Leverentz, An Integrodifferential Equation Modeling 1-D Swarming Behavior, Harvey Mudd College, Claremont, Calif, USA, 2008.
  • A. I. Egorov and P. I. Kogut, “On the state stability of a system of integro-differential equations of nonstationary aeroelasticity,” Journal of Mathematical Sciences, no. 70, pp. 1578–1585, 1994.
  • X. Wang, J. Cao, and J. Z. Huang, “Analysis of variance of integro-differential equations with application to population dynamics of cotton aphids,” Journal of Agricultural, Biological, and Environmental Statistics, vol. 18, no. 4, pp. 475–491, 2013.
  • Z. Jackiewicz, M. Rahman, and B. D. Welfert, “Numerical solution of a Fredholm integro-differential equation modelling $\dot{\theta }$-neural networks,” Applied Mathematics and Computation, vol. 195, no. 2, pp. 523–536, 2008.
  • A. C. Barnard, I. M. Duck, and M. S. Lynn, “The application of electromagnetic theory to electrocardiology. I. Derivation of the integral equations,” Biophysical Journal, vol. 7, no. 5, pp. 443–462, 1967.
  • F. Bloom, “Asymptotic bounds for solutions to a system of damped integro-differential equations of electromagnetic theory,” Journal of Mathematical Analysis and Applications, vol. 73, no. 2, pp. 524–542, 1980.
  • A. L. Nazarov and V. G. Romanov, “A uniqueness theorem in the inverse problem for the integrodifferential electrodynamics equations,” Journal of Applied and Industrial Mathematics, vol. 6, no. 4, pp. 460–468, 2012.
  • V. Lakshmikantham and M. R. M. Rao, Theory of Integro-Differential Equations, Gordon and Breach, London, UK, 1995.
  • F. Geng, “Solving integral equations of the third kind in the reproducing kernel space,” Bulletin of the Iranian Mathematical Society, vol. 38, no. 3, pp. 543–551, 2012.
  • R. P. Agarwal, “Boundary value problems for higher order integro-differential equations,” Nonlinear Analysis: Theory, Methods and Applications, vol. 7, no. 3, pp. 259–270, 1983.
  • W. H. Enright and M. Hu, “Continuous Runge-Kutta methods for neutral Volterra integro-differential equations with delay,” Applied Numerical Mathematics, vol. 24, no. 2-3, pp. 175–190, 1997.
  • P. J. van der Houwen and B. P. Sommeijer, “Euler-Chebyshev methods for integro-differential equations,” Applied Numerical Mathematics, vol. 24, no. 2-3, pp. 203–218, 1997.
  • A. Avudainayagam and C. Vani, “Wavelet-Galerkin method for integro-differential equations,” Applied Numerical Mathematics, vol. 32, no. 3, pp. 247–254, 2000.
  • K. Maleknejad and Y. Mahmoudi, “Taylor polynomial solution of high-order nonlinear Volterra-Fredholm integro-differential equations,” Applied Mathematics and Computation, vol. 145, no. 2-3, pp. 641–653, 2003.
  • I. Hashim, “Adomian decomposition method for solving BVPs for fourth-order integro-differential equations,” Journal of Computational and Applied Mathematics, vol. 193, no. 2, pp. 658–664, 2006.
  • M. Al-Smadi, O. Abu Arqub, and N. Shawagfeh, “Approximate solution of BVPs for 4th-order IDEs by using RKHS method,” Applied Mathematical Sciences, vol. 6, no. 49–52, pp. 2453–2464, 2012.
  • O. Abu Arqub, M. Al-Smadi, and S. Momani, “Application of reproducing kernel method for solving nonlinear Fredholm-Volterra integrodifferential equations,” Abstract and Applied Analysis, vol. 2012, Article ID 839836, 16 pages, 2012.
  • M. Al-Smadi, O. Abu Arqub, and S. Momani, “A computational method for two-point boundary value problems of fourth-order mixed integrodifferential equations,” Mathematical Problems in Engineering, vol. 2013, Article ID 832074, 10 pages, 2013.
  • O. A. Arqub, M. Al-Smadi, and N. Shawagfeh, “Solving Fredholm integro-differential equations using reproducing kernel Hilbert space method,” Applied Mathematics and Computation, vol. 219, no. 17, pp. 8938–8948, 2013.
  • M. H. AL-Smadi and Z. K. Altawallbeh, “Solution of system of Fredholm integro-differential equations by RKHS method,” International Journal of Contemporary Mathematical Sciences, vol. 8, no. 9–12, pp. 531–540, 2013.
  • A. El-Ajou, O. Abu Arqub, and S. Momani, “Homotopy analysis method for second-order boundary value problems of integrodifferential equations,” Discrete Dynamics in Nature and Society, vol. 2012, Article ID 365792, 18 pages, 2012.
  • N. H. Sweilam, “Fourth order integro-differential equations using variational iteration method,” Computers & Mathematics with Applications, vol. 54, no. 7-8, pp. 1086–1091, 2007.
  • J. Zhao and R. M. Corless, “Compact finite difference method for integro-differential equations,” Applied Mathematics and Computation, vol. 177, no. 1, pp. 271–288, 2006.
  • E. Liz and J. J. Nieto, “Boundary value problems for second order integro-differential equations of Fredholm type,” Journal of Computational and Applied Mathematics, vol. 72, no. 2, pp. 215–225, 1996.
  • N. Aronszajn, “Theory of reproducing kernels,” Transactions of the American Mathematical Society, vol. 68, no. 3, pp. 337–404, 1950.
  • F. Geng, “A new reproducing kernel Hilbert space method for solving nonlinear fourth-order boundary value problems,” Applied Mathematics and Computation, vol. 213, no. 1, pp. 163–169, 2009.
  • C.. Li and M. Cui, “The exact solution for solving a class nonlinear operator equations in the reproducing kernel space,” Applied Mathematics and Computation, vol. 143, no. 2-3, pp. 393–399, 2003.
  • M. Al-Smadi, O. Abu Arqub, and A. El-Ajuo, “A numerical method for solving systems of first-order periodic boundary value problems,” Journal of Applied Mathematics, vol. 2014, Article ID 135465, 10 pages, 2014.
  • N. Shawagfeh, O. Abu Arqub, and S. Momani, “Analytical solution of nonlinear second-order periodic boundary value problem using reproducing kernel method,” Journal of Computational Analysis and Applications, vol. 16, pp. 750–762, 2014.
  • F. Geng and M. Cui, “Homotopy perturbation-reproducing kernel method for nonlinear systems of second order boundary value problems,” Journal of Computational and Applied Mathematics, vol. 235, no. 8, pp. 2405–2411, 2011.
  • O. Abu Arqub, “An iterative methodčommentComment on ref. [33?]: Please update the information of this reference, if possible. for solving fourth-order boundary value problems of mixed type integro-differential equations,” Journal of Computational Analysis and Applications. In press.
  • Z. Pashazadeh Atabakan, A. K\il\içman, and A. K. Nasab, “On spectral homotopy analysis method for solving linear Volterra and Fredholm integrodifferential equations,” Abstract and Applied Analysis, vol. 2012, Article ID 960289, 16 pages, 2012.
  • S. Yalç\inbaş and M. Sezer, “The approximate solution of high-order linear Volterra-Fredholm integro-differential equations in terms of Taylor polynomials,” Applied Mathematics and Computation, vol. 112, no. 2-3, pp. 291–308, 2000.
  • S. M. Hosseini and S. Shahmorad, “Tau numerical solution of Fredholm integro-differential equations with arbitrary polynomial bases,” Applied Mathematical Modelling, vol. 27, no. 2, pp. 145–154, 2003.
  • Z. Pashazadeh Atabakan, A. K. Nasab, A. K\il\içman, and Z. K. Eshkuvatov, “Numerical solution of nonlinear Fredholm integro-differential equations using spectral homotopy analysis method,” Mathematical Problems in Engineering, vol. 2013, Article ID 674364, 9 pages, 2013. \endinput